Alert archive / Wisconsin / Special Weather Statements in 2021
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Aug 24, 2021, 3:18 PM CDT for Green County, Wisconsin. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2021, 3:18 PM CDT (20:18 UTC)
- Expired
- Aug 24, 2021, 3:45 PM CDT
- In force
- 27 min
- Issued by
- NWS Milwaukee, WI
- Hail
- 0.50 in
- Wind
- 40
County Green County, WI
The radar
The Milwaukee radar (KMKX), 88 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1809 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1284 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
247
WWUS83 KMKX 242018
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
318 PM CDT Tue Aug 24 2021
WIZ063-068-242045-
Green WI-Dane WI-
318 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northern Green and
south central Dane Counties through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Argyle, or 11 miles northwest of Monroe, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Western Madison, Fitchburg, Verona, Oregon, Belleville, New Glarus,
Brooklyn, Monticello, Dayton, Attica, Jordan Center and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4261 8980 4270 8984 4280 8984 4304 8948
4285 8934 4284 8937 4279 8937
TIME...MOT...LOC 2018Z 237DEG 15KT 4274 8977
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
$$
PATTERSONWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:07 PM CDT, 11 minutes earlier.
Area forecast discussion, Aug 24, 3:07 PM CDT, 11 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 307 PM CDT Tue Aug 24 2021 .SHORT TERM... (Issued 310 PM CDT Tue Aug 24 2021) Rest of this afternoon and tonight: Outflow continues to push south across the area, with just scattered convection north of the boundary. Temperatures have cooled considerably behind the boundary, with many locations in the 70s. Some convection will likely continue to percolate north of the boundary into this evening. We're also watching a cluster of strong/severe thunderstorms moving out of Iowa, which may just clip Lafayette County, but mostly will remain southwest of the region as it pushes east and southeast this evening. Still lots of uncertainty with the overnight hours. Will maintain chance PoPs to account for scattered convection as the low level jet overspreads the remnant cold pool from today's activity, though admittedly not sure how widespread storms will be. It's also plausible that additional convection forms across northern Minnesota and northern Wisconsin late tonight and pushes south tomorrow morning, but again, uncertainty is quite high in how things will play out tonight. Boxell Wednesday and Wednesday Night: Wednesday may start with some lingering convection/showers from the overnight hours along and ahead of the surface front that should be draped southwest to northeast across Wisconsin. Over the course of the day we should see the front sag south across southern Wisconsin perhaps lending to some forcing across parts of the CWA. In addition, models suggest we could see increased forcing from an upper level shortwave though the timing of this is still relatively uncertain. We will again likely see strong WAA into our CWA with high dewpoints, which will correspond with high CAPE over 2500 J/kg. This may allow for some storms across southern Wisconsin however, there should be some CIN to overcome. Overall any storms would not be expected to become severe but we cannot rule out some stronger storms given higher CAPE. Though lack of shear tends to suggest little in the ways of organization. Otherwise expect the potential for temperatures to reach the mid to upper 80s with dewpoints in the mid 70s, which should bring heat indices into the mid to upper 90s. However we do not expect heat advisory conditions but it remains possible if we can get clear skies and any storms/rain holds off through the morning and early afternoon. Kuroski && .LONG TERM... (Issued 310 PM CDT Tue Aug 24 2021) Thursday through Tuesday: We will have a busy end of the week with Thursday featuring some potential for stronger storms into the evening and overnight hours. Much of the focus Thursday will be to the north and northwest of Wisconsin given plenty of shortwave activity through the afternoon and evening. We will also see the focus mainly in the evening with the baroclinic zone on the nose of the LLJ that will strengthen quite a bit into the early evening. This will bring plenty of shear to the region alone with the forcing plenty to allow for organized convection. With CAPE of at least 1000 J/kg we should se sustained convection push into at least the northwest parts of the CWA. Although shear will be lower given lack of the LLJ across southern Wisconsin any storms would likely become less organized as they push in but at the same time will likely have access to higher instability. There is some uncertainty on what exactly will happen with storms but it is generally expected to be a fairly active period Thursday late afternoon through the overnight hours. Overnight convection will likely linger into Friday due to the LLJ sustaining activity but as the LLJ weakens the expectation would be for less activity. Models show some disagreement on exactly how Friday will play out with some models suggesting redevelopment Friday evening and overnight though the only source of redevelopment would be some weak baroclinicity. We will have to see how Thursday evening plays out to get a better grasp of what will happen into Friday and beyond. Into the weekend things become far more uncertain but generally Saturday looks fairly quiet ahead of the front expected to come through Sunday. Given instability we could see some convection but there will be limited forcing and fairly weak flow so any convection would likely be more of the popcorn type. However into Sunday we should see the strongly forced, pattern-shifting front come through along with the upper level trough. This will bring likely widespread thunderstorm chances and decent severe potential given decent shear and plenty of instability. After this front comes through weather will likely quiet down a bit at least for a few days. Uncertainty is high but models suggest we could see something by the middle of next week. Otherwise, expect cooler conditions following the front coming through Sunday. Kuroski && .AVIATION... (Issued 310 PM CDT Tue Aug 24 2021) Main aviation concern will be thunderstorms and associated heavy rain and gusty winds. Activity will be fairly scattered into tonight, without a lot in the way of organization. This will make it tough to pinpoint exact timing for any given terminal. Winds have shifted this afternoon to northerly in most areas as a gust front/outflow boundary pushes south through the region. Winds will likely become more easterly and then eventually return to a southerly direction this evening into tonight. Boxell && .MARINE... (Issued 310 PM CDT Tue Aug 24 2021) Southerly flow continues across the lake, with multiple rounds of showers and thunderstorms over the next few days. Over the southern half of the lake, winds will be from the south for the remainder of the week, unless thunderstorms locally affect wind speeds and direction. Across the northern half of the lake, south winds will become more northerly or easterly tomorrow and Thursday as a front tries to push south, before stalling. Winds return to a southerly direction on Friday. Boxell && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Visit us at weather.gov/milwaukee Follow us on Facebook, Twitter, and YouTube at: www.facebook.com/NWSMilwaukee www.twitter.com/NWSMilwaukee www.youtube.com/NWSMilwaukee
Hazardous weather outlook, Aug 24, 4:35 AM CDT, 10 hours 43 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 435 AM CDT Tue Aug 24 2021 WIZ046-047-051-052-056>060-062>072-250945- Marquette-Green Lake-Fond du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 435 AM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin and southeast Wisconsin. .DAY ONE...Today and Tonight There will be chances for thunderstorms this afternoon into tonight. Some may be strong to severe with the potential for strong to damaging winds. Heat indices in the mid to upper 90s with a few locations nearing 100 degrees are possible this afternoon. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices in the mid to upper 90s with a few locations nearing 100 degrees are possible again on Wednesday in the absences of cloud cover. Chances for thunderstorms at times will continue through the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation and reports may be needed this afternoon. LMZ643>646-250945- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 435 AM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for the nearshore waters from Sheboygan Wisconsin to Winthrop Harbor Illinois. .DAY ONE...Today and Tonight There will be chances for thunderstorms later this afternoon and tonight. Some may be strong to severe with strong to damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for thunderstorms at times will continue through the weekend. LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-250945- Lake Michigan Michigan City IN to St. Joseph MI 5 NM offshore to mid-line of lake.- Lake Michigan from Seul Choix Point to Rock Island Passage 5NM offshore to Mid Lake- Lake Michigan South of a line from Seul Choix Point to the Mackinac Bridge and North of a line from Charlevoix MI to South Fox Island 5NM offshore- Lake Michigan from Charlevoix to Point Betsie MI 5NM Offshore to mid lake- Lake Michigan from Point Betsie to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Rock Island Passage to Sturgeon Bay WI 5NM offshore to mid lake- Lake Michigan from Sturgeon Bay to Two Rivers WI 5NM offshore to Mid Lake- Lake Michigan from Two Rivers to Sheboygan WI 5NM offshore to Mid Lake- Lake Michigan from Sheboygan to Port Washington WI 5NM offshore to Mid Lake- Lake Michigan from Port Washington to North Point Light WI 5NM offshore to Mid Lake- Lake Michigan from North Point Light to Wind Point WI 5NM offshore to Mid Lake- Lake Michigan from Wind Point WI to Winthrop Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Winthrop Harbor to Wilmette Harbor IL 5NM offshore to Mid Lake- Lake Michigan from Wilmette Harbor to Michigan City in 5NM offshore to Mid Lake- Lake Michigan from Pentwater to Manistee MI 5NM offshore to Mid Lake- Lake Michigan from Whitehall to Pentwater MI 5NM offshore to Mid Lake- Lake Michigan from Grand Haven to Whitehall MI 5NM offshore to Mid Lake- Lake Michigan from Holland to Grand Haven MI 5NM offshore to Mid Lake- Lake Michigan from South Haven to Holland MI 5NM offshore to Mid lake- Lake Michigan from St Joseph to South Haven MI 5NM offshore to Mid Lake- 435 AM CDT Tue Aug 24 2021 This Hazardous Weather Outlook is for the open waters of Lake Michigan. .DAY ONE...Today and Tonight There will be chances for thunderstorms later this afternoon and tonight. Some may be strong to severe with strong to damaging winds. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Chances for thunderstorms at times will continue through the weekend. www.weather.gov/mkx
In the hours before
Special weather statement, Aug 24, 11:52 AM CDT, 3 hours 26 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1152 AM CDT Tue Aug 24 2021
WIZ046-047-241715-
Green Lake WI-Marquette WI-
1152 AM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Green Lake and
Marquette Counties through 1215 PM CDT...
At 1152 AM CDT, Doppler radar was tracking a strong thunderstorm near
Montello, or 12 miles south of Wautoma, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Berlin, Montello, Markesan, Westfield, Princeton, Green Lake,
Packwaukee, Manchester, Mecan, Endeavor, Neshkoro, Kingston,
Marquette, Glen Oak, Harrisville and Dalton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4363 8889 4364 8957 4398 8945 4398 8889
TIME...MOT...LOC 1652Z 248DEG 31KT 4389 8931
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PATTERSONSpecial weather statement, Aug 24, 12:01 PM CDT, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
1201 PM CDT Tue Aug 24 2021
WIZ051-241715-
Fond Du Lac WI-
1201 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Fond du Lac County
through 1215 PM CDT...
At 1201 PM CDT, Doppler radar was tracking a strong thunderstorm over
Rush Lake, or over Ripon, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Fond Du Lac, Ripon, North Fond Du Lac, Oakfield, Rosendale, Brandon,
Southern Lake Winnebago, Taycheedah, Lamartine, Eldorado, Alto, Mount
Calvary, St. Cloud, Fairwater, Van Dyne, Peebles, Pipe, Lagoda,
Calvary and Marytown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4379 8816 4370 8850 4363 8889 4390 8888
4389 8841 4394 8840 4394 8816
TIME...MOT...LOC 1701Z 248DEG 31KT 4389 8883
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PATTERSONSpecial weather statement, Aug 24, 1:06 PM CDT, 2 hours 12 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
106 PM CDT Tue Aug 24 2021
WIZ052-241830-
Sheboygan WI-
106 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of Sheboygan County
through 130 PM CDT...
At 106 PM CDT, Doppler radar was tracking a strong thunderstorm over
Elkhart Lake, or near Plymouth, moving east at 15 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Sheboygan, Plymouth, Sheboygan Falls, Howards Grove, Oostburg,
Kohler, Random Lake, Elkhart Lake, Greenbush, Cascade, Adell, Waldo,
Glenbeulah, Haven, Silver Creek, Beechwood, Johnsonville, Gibbsville,
Batavia and Hingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4367 8771 4354 8801 4354 8816 4389 8816
4389 8774 4381 8773 4376 8770 4374 8771
4370 8770
TIME...MOT...LOC 1806Z 270DEG 15KT 4384 8799
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
PATTERSONLocal storm report, Aug 24, 2:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
229 PM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM NON-TSTM WND GST 2 WSW SAINT FRANCIS 42.96N 87.90W
08/24/2021 M47 MPH MILWAUKEE WI ASOS
AT MKE ASSOCIATED WITH OUTFLOW BOUNDARY.
&&Local storm report, Aug 24, 2:34 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
234 PM CDT TUE AUG 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM TSTM WND GST 2 WSW SAINT FRANCIS 42.96N 87.90W
08/24/2021 M47 MPH MILWAUKEE WI ASOS
CORRECTS PREVIOUS NON-TSTM WND GST REPORT
FROM 2 WSW SAINT FRANCIS. AT MKE ASSOCIATED
WITH OUTFLOW BOUNDARY.
&&Special weather statement, Aug 24, 3:18 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
318 PM CDT Tue Aug 24 2021
WIZ063-068-242045-
Green WI-Dane WI-
318 PM CDT Tue Aug 24 2021
...A strong thunderstorm will impact portions of northern Green and
south central Dane Counties through 345 PM CDT...
At 318 PM CDT, Doppler radar was tracking a strong thunderstorm near
Argyle, or 11 miles northwest of Monroe, moving northeast at 15 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Western Madison, Fitchburg, Verona, Oregon, Belleville, New Glarus,
Brooklyn, Monticello, Dayton, Attica, Jordan Center and Paoli.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4261 8980 4270 8984 4280 8984 4304 8948
4285 8934 4284 8937 4279 8937
TIME...MOT...LOC 2018Z 237DEG 15KT 4274 8977
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
PATTERSONThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 11:52 AM CDT | Special Weather Statement | MKX | Green Lake, Marquette | 23 min |
| Aug 24, 12:01 PM CDT | Special Weather Statement | MKX | Fond du Lac | 14 min |
| Aug 24, 12:53 PM CDT | Special Marine Warning | MKX | 97 min | |
| Aug 24, 1:06 PM CDT | Special Weather Statement | MKX | Sheboygan | 24 min |
| Aug 24, 2:28 PM CDT | Special Marine Warning | MKX | 62 min | |
| Aug 24, 3:03 PM CDT | Special Marine Warning | MKX | 57 min | |
| Aug 24, 3:32 PM CDT | Special Weather Statement | MKX | Jefferson | 28 min |
| Aug 24, 3:35 PM CDT | Special Weather Statement | MKX | Lafayette | 25 min |
| Aug 24, 3:44 PM CDT | Tornado Warning | MKX | Lafayette | 31 min |
| Aug 24, 4:13 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 32 min |
| Aug 24, 4:18 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 27 min |
| Aug 24, 4:39 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 47 min |
| Aug 24, 4:43 PM CDT | Special Weather Statement | MKX | Walworth | 32 min |
| Aug 24, 4:56 PM CDT | Special Weather Statement | MKX | Green | 34 min |
| Aug 24, 5:28 PM CDT | Special Weather Statement | MKX | Green | 47 min |
| Aug 24, 5:47 PM CDT | Special Weather Statement | MKX | Rock | 58 min |
| Aug 24, 6:10 PM CDT | Severe Thunderstorm Warning | MKX | Rock | 33 min |
| Aug 24, 6:42 PM CDT | Special Weather Statement | MKX | Walworth | 48 min |
Nearby
Special Weather Statements in Wisconsin, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.